MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PW QDRILL PIN PACK (6 PINS); KNEE INSTRUMENT/TRIAL

DEPUY ORTHOPAEDICS, INC. 1818910 PW QDRILL PIN PACK (6 PINS); KNEE INSTRUMENT/TRIAL
Catalog Number 217842010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on completion of the case, during the swab and instrument count, scrub nurse da souza noticed that one of the used fixation drill pins was not completely intact.There was approximately 1cm from the tip of the pin missing.It was also reported that the remaining part of the drill bit was noticed on x-ray fixed on the medial side of the femur.
 
Additional Manufacturer Narrative
The device associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PW QDRILL PIN PACK (6 PINS)
Common Device Name
KNEE INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6911104
Report Number1818910-2017-25817
Device Sequence Number655910
Product Code LXH
UDI-Device Identifier10603295094876
UDI-Public10603295094876
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217842010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1